MAUDE Adverse Event Report: COOK ENDOSCOPY CAPTURA SERRATED FORCEPS W/O SPIKE; PTS ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED, EXEMPT

COOK ENDOSCOPY CAPTURA SERRATED FORCEPS W/O SPIKE; PTS ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED, EXEMPT
Model Number G56125
Medical Device Problem Codes Nonstandard Device (1420); Failure to Align (2522)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 03/06/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter occupation: unknown.The product was returned for evaluation and the investigation is on-going.A follow-up emdr will be provided within 30 days of submission of this report with product evaluation information.
 
Event or Problem Description
In preparation for an endoscopic procedure, the physician selected cook captura serrated forceps w/o spike.The physician opened the package and detected the tip of the device bent and the cups were misplaced [misaligned].There was no use on the patient.The physician changed to another of the same device to complete the procedure.This occurred prior to patient contact; there was no impact to the patient.
 
Additional Manufacturer Narrative
Information regarding section e3 - initial reporter.Occupation: unknown.Investigation evaluation: our laboratory evaluation of the product confirmed the complaint as described by the user.The device was visually examined, and the cups appear to be potentially misaligned.During a functional test, the handle was manipulated, and the cups would open as intended but did not close as intended.There was no resistance felt in the handle when actuating the cups.However, there is a gap in between the cups and the teeth do not mesh correctly.No other anomalies were detected with the device.The device was sent back to the supplier for a full evaluation.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.The supplier provided the following: visual evaluation: the tip is bent.The length wires were not even during the solder process.The cups are misaligned.Functional evaluation: when the handle was actuated the tip did open and close.However, the tip is bent to one side causing the cups to be misaligned.Additional comments: the root cause of the bent tip is the uneven positioning of the link wires during the soldering process.A corrective action was issued to address this failure mode.A fixture was devised to reduce the movement of the wires during the soldering process.The corrective action was implemented in november of 2019.The date of manufacture for the supplier lot number involved was 02/2019.The device history records for packaging work order (pwo) were reviewed.The pwo consisted of one assembly order (ao).The manufacturing records and/or final quality control checklist did not include relevant defects.Investigation conclusion: the supplier provided the following: the corrective action was initiated november 2019.Specifically a fixture was fabricated to assist the operators with holding the device during soldering of the link wires.The date of manufacture for the supplier lot number involved was february 2019 which was prior to the implementation of the corrective action.Prior to distribution, all cook captura serrated forceps w/o spike are subjected to a visual inspection and functional test to ensure proper workability.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.A corrective action has been initiated in an effort to reduce occurrences of this nature.This product was included in the scope of this corrective action and was manufactured prior to correction implementation.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description

Brand Name
CAPTURA SERRATED FORCEPS W/O SPIKE
Common Device Name
PTS ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED, EXEMPT
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key9933057
Report Number1037905-2020-00166
Device Sequence Number3752699
Product Code PTS
UDI-Device Identifier00827002561250
UDI-Public(01)00827002561250(17)220227(10)W4185429
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/27/2022
Device Model NumberG56125
Device Catalogue NumberDBF-2.4SN-230-S
Device Lot NumberW4185429
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/26/2020
Initial Date Received by Manufacturer 03/09/2020
Supplement Date Received by Manufacturer04/07/2020
Initial Report FDA Received Date04/07/2020
Supplement Report FDA Received Date04/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1